MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542912
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report contains supplemental information for mentor asr reference number (b)(4).Device evaluation summary: upon receipt to mentor, the device contained no fluid and could not be weighed.Brown material was observed within the device.Yellow and brown material was observed on the shell surface.Visual evaluation of the device revealed a rent measuring approximately 0.4 cm near an area of siltex cracking on the posterior aspect.No other anomalies were observed.Because mentor performs 100% inspection and testing of all devices prior to release, pe concluded that the rent and siltex cracking occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a rent was found on the device.However, at this point it is not possible to determine the root cause either of such damage or of the material observed within the device and on the shell surface.Because mentor performs 100% inspection and testing of all devices prior to release, pe concluded that the rent and siltex cracking occurred sometime subsequent to the removal of the device from its protective packaging.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex saline-filled devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the rtv shell of siltex saline mammaries.No corrective action is required since there is no evidence that the failures modes are related with manufacturing or product design.Causes of deflation of saline-filled implants include, but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, manual massage, and intimate physical contact; stress or trauma to the breast, mechanical damage prior to or during surgery, valve malfunctions or tissue ingrowth into the valve, leakage from the fill tube, valve or injection dome (spectrum devices), underfilling or overfilling the implant (see product label), damage from surgical instruments, damage during fill tube removal, damage during the filling stage, closed capsulotomy, shell abrasion, capsular contracture, and origins which are simply unknown.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right deflation.Initial reporter phone number: (b)(6).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
This report contains supplemental information for mentor asr reference number (b)(4).It was reported that a (b)(6) year-old female patient underwent unspecified breast surgery with a 275/300cc mentor siltex contour profile moderate and was presented with right side deflation postoperatively.As a result, the device was explanted on (b)(6) 2017.On (b)(6) 2019, mentor became aware that asr submission reference numbers (b)(4) were duplicated.Any additional event information received will be reported under this manufacturer's report number.

Brand Name
MENTOR SILTEX CONTOUR PROFILE MODERATE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9142344
Report Number1645337-2019-20619
Device Sequence Number1782903
Product Code FWM
UDI-Device Identifier00081317001867
UDI-Public00081317001867
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2015
Device Catalogue Number3542912
Device Lot Number6474735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR